Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 158, NWS Wichita, KS

June 29, 2005Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 29, 2005, 11:10 PM CDT for Lincoln County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2005, 11:10 PM CDT (04:10 UTC)
Expired
Jun 29, 2005, 11:44 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 300410
SVRICT
KSC105-300515-
/O.NEW.KICT.SV.W.0158.050630T0410Z-050630T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 1215 AM CDT.

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF BARNARD...OR ABOUT 16 MILES
  NORTHWEST OF LINCOLN...MOVING EAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BARNARD

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS...
  WINDS UP TO 60 MILES AN HOUR...

LAT...LON 3920 9794 3920 9834 3905 9795

$$

KETCHAM
2 follow-up statements
000 
WWUS53 KICT 300422
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT WED JUN 29 2005

KSC105-300515-
/O.CON.KICT.SV.W.0158.000000T0000Z-050630T0515Z/
LINCOLN KS-
1122 PM CDT WED JUN 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN LINCOLN
COUNTY UNTIL 1215 AM CDT...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THIS STORM WAS LOCATED
NEAR BARNARD...OR 13 MILES NORTH OF LINCOLN...AND MOVING EAST AT 30
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LINCOLN COUNTY...INCLUDING THE TOWN OF BARNARD.

LAT...LON 3920 9794 3920 9834 3905 9795

$$

KETCHAM
000 
WWUS53 KICT 300444
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1143 PM CDT WED JUN 29 2005

KSC105-300453-
/O.CAN.KICT.SV.W.0158.000000T0000Z-050630T0515Z/
LINCOLN KS-
1143 PM CDT WED JUN 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
HAS BEEN CANCELLED...

AT 1140 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3920 9794 3920 9834 3905 9795

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:47 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 29, 9:47 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT WED JUN 29 2005

.UPDATE...

ACTIVITY CONTINUES TO DIMINISH ACROSS CENTRAL KS AS DAYTIME HEATING
IS LOST, HOWEVER LOW LEVEL JET WILL INCREASE TONIGHT WHICH COULD
SPARK OFF RE-NEWED DEVELOPMENT LATER ON. RE-DEVELOPMENT WOULD BE
FAVORED NEAR THE 850MB FRONTAL BOUNDARY WHICH CURRENTLY BISECTS THE
STATE FROM SW KANSAS TO NE KANSAS. WILL KEEP HIGHEST POPS IN CENTRAL
KS WHICH WILL BE IN CLOSE PROXIMITY TO THIS 850MB BOUNDARY, AND
TAPER THINGS OFF TOWARDS SOUTHERN KS. THERE IS A POTENTIAL FOR SOME
HEAVY RAIN ESPECIALLY IF STORMS REMAIN ALONG THE BOUNDARY, AS THE
LOW LEVEL JET VEERS OUT WITH A WEAK SOUTHERLY COMPONENT TO CORFIDI
VECTORS.

&&

JAKUB

---------------------------------------------------------------------
.PREV DISCUSSION... /ISSUED 335 PM CDT WED JUN 29 2005/

.DISCUSSION...

CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM POTENTIAL.

FRONTAL BOUNDARY CURRENTLY STRETCHES FROM WEST OF CONCORDIA,
SOUTHWEST THROUGH HAYS THEN JUST NORTHWEST OF GARDEN CITY. DECENT
CONVERGENCE ALONG THE FRONT, EVIDENT IN INCREASING CUMULUS/TOWERING
CUMULUS DEVELOPMENT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
SHOULD DEVELOP WITHIN THE NEXT HOUR OR TWO RIGHT ALONG THE FRONT, AS
CONVERGENCE CONTINUES, COUPLED WITH SLIGHT MID-LEVEL COOLING ALONG
SOUTHERN FRINGE OF STRONG SHORTWAVE TROUGH MOVING THROUGH THE UPPER
MIDWEST. MEAN MIXED LAYER CAPES ARE AROUND 2000 J/KG AND DEEP LAYER
SHEAR IS AROUND 20-30KTS, SO SEVERE STORMS AND MARGINALLY WEAK
SUPERCELL STRUCTURES WILL BE POSSIBLE. DAMAGING WIND (DUE TO HIGH
LCLS) AND LARGE HAIL WILL BE THE PRIMARY THREATS.

FRONT WILL CONTINUE SAGGING SLOWLY SOUTH TONIGHT, BUT UPPER FORCING
WILL SHEAR WELL NORTH OF THE AREA. CONSEQUENTLY, NOT ENTIRELY
CONFIDENT OF THUNDERSTORMS LASTING THROUGH THE NIGHT INTO SOUTH
CENTRAL KANSAS. HOWEVER, WITH STRENGTHENING LOW-LEVEL JET,
CONVERGENCE ALONG THIS BOUNDARY SHOULD REMAIN SUFFICIENT TO KEEP
THUNDERSTORM CHANCES GOING INTO SOUTH CENTRAL, AND EVENTUALLY
SOUTHEAST KANSAS BY LATE TONIGHT. THINKING SEVERE CHANCES WILL
DIMINISH SOME AFTER DARK, BUT HEAVY RAIN WILL BE POSSIBLE AS
LOW-LEVEL JET VEERS AND SLOW-MOVING STORMS BACKBUILD TO THE
WEST-SOUTHWEST.

MORNING AND THEN LATE AFTERNOON THUNDERSTORM CHANCES WILL BE
POSSIBLE OVER MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA, AS
FRONTAL BOUNDARY SAGS A BIT FURTHER SOUTH. SEVERE CHANCES LOOK
FAIRLY SIMILAR TO TODAY, JUST FARTHER SOUTH AND EAST. AS PREVIOUS
FORECASTER ALLUDED TO, HIGH PLAINS THUNDERSTORMS MAY CONGEAL INTO AN
MCS OR TWO AND MOVE EAST/SOUTHEAST ALONG LOW-LEVEL INSTABILITY
GRADIENT/STALLED FRONT OVER SOUTHERN PORTIONS OF KANSAS OR NORTHERN
OKLAHOMA. COULD SEE SOME LINGERING ACTIVITY FRIDAY MORNING, BUT THE
AFTERNOON LOOKS TO STAY MOSTLY DRY. HOWEVER, DID KEEP SLIGHT CHANCES
IN FOR FRIDAY AFTERNOON OVER SOUTHERN PORTIONS OF THE FORECAST AREA
TO ACCOUNT FOR WASHED OUT FRONTAL REMAIN. HOWEVER, ELEVATED STORMS
COULD MAKE A RETURN BY FRIDAY NIGHT, AS LOW-LEVEL RETURN FLOW
COMMENCES. MAY SEE MORE ACTIVITY SATURDAY NIGHT, OWING TO AFTERNOON
HIGH PLAINS ACTIVITY VENTURING INTO CENTRAL KANSAS AFTER DARK.

COULD VERY WELL BE INTRODUCING POPS FOR THUNDERSTORMS LATE WEEKEND
INTO EARLY NEXT WEEK, AS GFS AND ECMWF ARE HINTING AT PROGRESSING A
FRONTAL BOUNDARY SOUTH OVER THE FORECAST AREA. HELD OFF TO GET A BIT
MORE RUN-TO-RUN CONSISTENCY.

DID NOT MAKE MAJOR CHANGES INTO MID NEXT WEEK. STILL LOOKING LIKE
WARMING TEMPERATURES ONCE AGAIN BY MID WEEK, AS SUBTROPICAL RIDGE
BUILDS OVER THE SOUTHERN PLAINS/SOUTHERN ROCKIES. LATEST ECMWF RUN
AND GFS ENSEMBLES AGREE WITH THIS SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  90  67  88 /  30  30  30  20
HUTCHINSON      72  88  66  88 /  30  20  20  10
NEWTON          73  89  66  87 /  30  20  20  10
ELDORADO        73  89  67  87 /  30  30  30  20
WINFIELD-KWLD   74  94  68  88 /  20  30  30  20
RUSSELL         68  87  63  87 /  30  10  10  10
GREAT BEND      70  87  64  87 /  30  20  20  10
SALINA          70  87  65  87 /  30  20  10  10
MCPHERSON       72  88  65  87 /  30  20  20  10
COFFEYVILLE     75  95  68  88 /  20  30  30  20
CHANUTE         74  90  66  87 /  30  30  30  20
IOLA            74  89  66  86 /  30  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KLEINSASSER
Hazardous weather outlook, Jun 29, 9:58 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT WED JUN 29 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
958 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REDEVELOP OVER CENTRAL KANSAS LATER TONIGHT
ALONG A SLOW MOVING FRONTAL BOUNDARY. A FEW STRONG TO SEVERE STORMS
COULD MATERIALIZE ALONG WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE
ACTIVITY WILL GRADUALLY SHIFT SOUTHWARD DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FRONT IS EXPECTED TO STALL OVER SOUTHERN KANSAS FOR MUCH OF THE
DAY THURSDAY, BEFORE MOVING INTO OKLAHOMA THURSDAY EVENING. STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING, GENERALLY ALONG AND SOUTH OF HIGHWAY 54. DAMAGING WIND AND
LARGE HAIL ARE BOTH POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL
INCREASE TOWARDS THE OKLAHOMA BORDER.

THUNDERSTORMS ARE IN THE FORECAST THROUGH FRIDAY NIGHT, AND THEN
AGAIN ON SATURDAY NIGHT. THE THREAT OF THUNDERSTORMS THROUGHOUT THE
WEEKEND IS HIGHLY DEPENDENT ON THE LOCATION OF THIS FRONT.
SIGNIFICANT CHANGES TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY
WEEKEND, SO ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER
OUTLOOKS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED BEFORE MIDNIGHT,
GENERALLY NORTH OF A LINE FROM HUTCHINSON TO COTTONWOOD FALLS. AFTER
MIDNIGHT, SPOTTER ACTIVATION MIGHT BE NEEDED SOUTH OF THIS LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/KLEINSASSER/CJ

In the hours before

Special weather statement, Jun 29, 6:30 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT WED JUN 29 2005

KSZ032-300000-
RUSSELL-
630 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DORRANCE TO 8 MILES NORTHEAST OF GALATIA...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 29, 7:19 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
719 PM CDT WED JUN 29 2005

KSZ032-300045-
RUSSELL-
719 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF RUSSELL...AND MOVING EAST AT 35
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 29, 7:20 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT WED JUN 29 2005

KSZ032-300045-
RUSSELL-
720 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF RUSSELL...AND MOVING EAST AT 35
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 29, 7:26 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT WED JUN 29 2005

KSZ047-300115-
BARTON-
726 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
OTIS TO BISON TO 6 MILES SOUTHEAST OF RUSH CENTER...AND MOVING EAST
AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 29, 8:23 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT WED JUN 29 2005

KSZ032-033-300215-
LINCOLN-RUSSELL-
823 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DORRANCE...OR 17 MILES EAST OF RUSSELL...AND
MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Jun 29, 8:55 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT WED JUN 29 2005

KSZ047-300245-
BARTON-
855 PM CDT WED JUN 29 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLMITZ...OR 17 MILES NORTHWEST OF GREAT
BEND...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:03 PM CDTSevere Thunderstorm WarningICTBarton23 min
Jun 30, 5:14 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson46 min
Jun 30, 5:32 PM CDTSevere Thunderstorm WarningICTChase41 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningICTGreenwood55 min
Jun 30, 6:15 PM CDTTornado WarningICTGreenwood45 min
Jun 30, 6:44 PM CDTTornado WarningICTWoodson61 min
Jun 30, 6:55 PM CDTTornado WarningICTGreenwood20 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.